First and foremost....welcome to the forum!
Secondly.....for realizing you're swimming in dangerous waters again and now is the time to get off the narcotics.
With your history of methadone use for 5 years and being able to successfully free yourself from that ball and chain....3-4 hydros a day should be like a walk in the park (comparatively speaking..lol)
You may be the type that can taper.....if you were prescribed oxycodone and were able to take them as prescribed...then leave it alone... and later not even fill pain med scripts that were written for you?.... you may be able to set up a personal taper plan with the hydros and make it work for you.
This new diet pill/antidepressant you are considering....would that be Contrave? (bupropion/naltrexone)? I don't know how much you have learned about this newly approved drug, but it has some contraindications I thought you should be aware of. The company that is marketing Contrave, Takeda, recommends that Contrave NOT be used in anyone who falls into any of the categories below:
"History of seizures
History of an eating disorder such as bulimia nervosa or anorexia nervosa
Taking opioid pain medicines, taking medicines to stop opioid addiction, or are in opiate withdrawal
Currently taking an MAOI or have taken an MAOI in the last 14 days
Abrupt termination of alcohol, benzodiazepines, barbiturates, or antiepileptic drugs"
Perhaps something more to think about and discuss with your doctor.
Lastly, you said after years of being clean, you returned to taking Vicodin because " it was easy to obtain and life's stresses just made my thinking blurred. I'm not taking many, not handfuls like before (4 at a time). But 3-4 a day."
Stress and easy access are constant DANGER zones for us addicts.
It won't take long for those 3-4 to become 20 again....and now is the time to put the brakes on. So glad you found this forum....please continue to post and let us know how you're doing~
I'm a little confused; does your doctor know that you are abusing Vicodin?
No one can say how bad the w/d's will be; you're older now, but at 3-4/day, I wouldn't think they would be too awful. 7 days and you should be over the worst of the physical part. It would probably be a good idea to get some therapy or join a group (N/A, A/A) to find out how to deal with triggers w/o resorting to using drugs...
we all fall down from time to time the amount of WD pain will depnd on your personal strength if your tough they just suck and if your weak they will put you on the couch for a week or so... but regardless they will be present for about 7-14 days for most of the physical stuff but the mental game is much harder in the long run and if you made it through once before you can do it again best wishes.
Detox is detox. 7-10 days is usual. The fact that you are here says a lot. You know you want off this ride. You deserve to have a good life without the pills. So you are here. Don't ever think that this is by chance. God knows your heart and what you need to do. So don't second guess yourself. Once you deal with the detox, then start dealing with recovery. This was the hard part, but also the most rewarding for me. There is plenty of help for us during this time, either here or local NA and AA meetings. Or both. Both is what I needed and Thank God for, as I never thought I was strong enough on my own. But by using every resource, I have been able to get through 79 days clean and getting better everyday. I am no better or stronger than anyone else and I did this. You can too. Just reach out and take the helping hands that these resource offer and you WILL SUCCEED!
Always with love
Thank you CIK!! I am so happy to find this groupl.
Yes the diet pill is Contrave. I saw all the warnings and the only issue I have is the Opiate problem. It is nowhere near what I had years ago but I know it could so easily turn into a 20 pill a day problem. I just feel that this is a sign to stop the nonsense. I really don't know how bad withdrawal would be on the few pills i'm taking each day, but when I stopped the 20 pill a day addiction and went straight on to methadone the withdrawal was more than i ever imagined I just didn't feel it because the methadone was blocking the muscle spasms. But I saw my muscles take on a life of their own two days into Methadone it freaked me out. At that point I didn't think tapering was an option. I wouldn't have known where to start.
So here is the update I'm taking two pills a day spaced 12 hours or so apart.Next week I'll either split one a day and take take half 12 hours apart.
As long as I feel no withdrawal or limited withdrawal I feel capable of tapering. 3 pills to me is easier to taper than 20.
I remember my first week off methadone and how free I felt to not rely on anything to function.
Thank you everyone for being so nice and welcoming and understanding.
Oh and no, my current Dr has no clue to my past problems. I've told Doctors in the past and Methadone is still very frowned upon and its awful that I can't come out and include that as part of my medical history, but I've had Doctors treat me very differently when I did tell them. My insurance doesn't give me the luxury to go from Doctor to Doctor until I find one that understands. So I say nothing. And I'm not telling them because I want to leave prescription writing open. I just don't want that "look" I've seen so many times in the past.
No, my Doctor has no idea I'm abusing Vicodin. And 7 days doesn't sound too awful. If I can be semi normal in 7-14 days I'll take that. The tapering seems to work so far. And yes, I think joining a group or getting some therapy would be a good idea. I thought I was done and the same old triggers came back and someone offered an entire huge script to me and it was a done deal. I definitely need to get some insight into this now that I fell back. If anyone told me last year, Id be taking these pills again, I would have never believed it.
Thank you Jerry. I'm going to have to suck it up. I'm tapering. But I think when I get down to one a day that'll be the hard part. Then it becomes a mental issue. I was on on 1mg of methadone for 6 months before I walked away. The nurses made fun of me. They would tell me not to park the car just drive by and sniff. So yes, the road block i'm facing is in my mind for sure.
Thank you again!
I have never been on a opiate WD med so don't know much about the issues involved but pills and powders have always been my down fall and taper never worked real well for me but is the only way for some. I think you have this one working in your favor right now so keep fighting the fight and come next week you should be in a better place best wishes.
Its the first time I'm trying the taper route. I'll keep you updated. So far down to 2 pills a day. The morning is the worst I find.
Oh I hope you didn't take the naltrexone (vivitrol) with opiates in your system. Your doc never would have prescribed it if he knew about the Vicodin. I'm on naltrexone, and that was the first thing I was asked. If you take it with opiates your body will detox IMMEDIATELY. think a week long withdrawal done in 6 hours. It is immensely painful and may even land you in the hospital.